72.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

painful joints months after finishing chemo.

6 REPLIES 6
Guest user
Not applicable

Re: painful joints months after finishing chemo.

Hi Ladies - once again thank you for sharing your journey with me and for the valuable advice. Chico I think you are probably right about the neuropathy. My ONC diagnosed PN in my right foot - it was especially painful around the skin on my big toe. The skin looked dead, very dry but oh my god did it hurt if pressure was applied to it. It was also quite painful under the nail although i did not loose the nail. He prescribed amitripyline 10mg which made no difference whatsoever. My GP upped it to 50mg and this has helped some what but i still find it difficult wearing shoes and tend to live in my slippers. And of course with the increased dose came the weight gain - i gained a stone in 2 months and had to go clothes shopping the other day as non of my trousers/jeans/tops fit me anymore. I was a size 10 and now i am a 14. I am 5'9 so I don't look too overweight. I don't really care what i look like i just want to be pain free!! Supertrouper I do hope your GP can help you, 18 months is a long time to put with pain and discomfort. Talking of backache - i have been experiencing lower back pain now for a couple of months. A couple of weeks ago i had to get my teenage daughter to help me out of bed. She rang the GP and managed to get a home visit. GP prescribed ibuprofen & diazepam for 5 days but it took nearly 24 hours for the spasm to wear off. I now find i have backache nearly every day!!! When does it end ladies??? haven't we been through enough!!! Sometimes I think my partner believes that i am making all these symptoms up in my head. I am going to show him this site next time i see him. Sorry about the rant but I do feel better after a good moan.
Take Care everyone
Lynne x x x
supertrouper
Member

Re: painful joints months after finishing chemo.

It is 18 months since my last Taxotere chemotherapy - the joint pain I had whilst going through chemo was quite bad but Gabapentin helped me through it. I struggle in the mornings to get moving - pains in the feet, knees and hips. More recently I have been experiencing shooting pains down the back of my left leg which I think (hope) is sciatica (trapped nerve) I will be going to the doctors soon to see what she thinks. Until then I have started taking my left over drugs from when I was on chemo.

Chico
Member

Re: painful joints months after finishing chemo.

Hi Lynne, my joint pain was unbearable, found it hard to dress myself turn over in bed walk down the stairs etc, my onc and his team ignored it really, my sisterinlaw came to vist me and couldn't believe the state I was in I was crying with the pain! She rang the GP and I had a conference call with her, she put me on Gaberpentin and I have to say the pain inproved, it never went away but at least I was able to cope.
my Herceptin was stopped in January I had 11 of them and I have to say each day got better, I am still on Gaberpentin but just take one a day instead of two, but if I forget to take that one tablet the pain is back! I also take diclofenac as and when needed but a least one a day, I feel for you, but I think you will find its nerve pain that you have and not joint pain! Your symptoms sound just like mine, ask your GP about peripheral nuropathy!

Guest user
Not applicable

Re: painful joints months after finishing chemo.

Thank you so much for your replies. I am currently taking Tamoxifen. I had 6x Tax/carbo/herceptin plus an additional 3 x herceptin. I am HER2+. The pain is agonising in my knees - i shuffle like an old lady and i am only 44. Onc said it was NOT the side effects of chemo as it so long since I had my chemo but offered very little in way of an explanation. My GP has requested a CT of my knees - don't know how long the waiting list is for this. I have tried Zapain, Zomorph, Oramorph, Dihydrocodiene, ibuprofen, paracetamol, hot water bottles - vitamin supplements etc. None of the above pain relief i mentioned helped very much. It is so frustrating having gone through a mx & reconstruction, chemotherapy & herceptin without too much pain or discomfort only to have these joint pains which really affect my mobility and state of mind. Hoping the appt for the CT comes soon.
Thank you & good wishes to you all
Lynne
spookymoo
Member

Re: painful joints months after finishing chemo.

Hi Lynne I am 6 months on since last chemo and I am still suffering with hip pain in my right hip. I have had ct scans and xrays (my team at my hospital are pretty viligant on my behalf ) but all looked normal. Haven't had an answer from anybody about what is causing it but there is info on Internet to support joint pain is a side effect of chemo. I had 6X FEC-T and think it is a legacy of the Taxotere. Unfortunately I haven't found any pain relief that helps (tramadol, codeine etc) although I did get a bit of relief from it thru acupuncture. I know this doesn't help much Lynne, sorry, but just wanted to say you're not alone and chemo is hateful on so many levels! Hope u get some pain relief sorted soon. Em x
Guest user
Not applicable

Re: painful joints months after finishing chemo.

Hi

Just wondered if you're on any ongoing medication? Joint pain is a common side effect of some aromatase inhibitors e.g. Letrozole.
Guest user
Not applicable

painful joints months after finishing chemo.

Hi Everyone,
Was wondering if anyone was suffering from joint pain despite nearly 12 months since last chemo session.?
Would be grateful for any advise.
L x